MU Digital Repository
Logo

A Patient with Multiple IRIS Following Initiation of Antiretroviral Therapy

*, Basavaprabhu Achappa and *, Deepak Madi and Shetty, Nishitha and * , Soundarya Mahalingam (2012) A Patient with Multiple IRIS Following Initiation of Antiretroviral Therapy. Journal of Clinical and Diagnostic Research, 6 (9). pp. 1547-1549.

[img] PDF
27_-_4547.pdf - Published Version
Restricted to Registered users only

Download (275kB) | Request a copy

Abstract

The Immune Reconstitution Inflammatory Syndrome (IRIS) is an exaggerated pathological inflammatory reaction which occurs after the initiation of the antiretroviral therapy, due to the exuberant immune responses to the occult or the apparent opportunistic infections. The hallmark of the syndrome is the paradoxical worsening of an existing infection or a disease process or the appearance of a new infection or a disease process soon after the initiation of the antiretroviral therapy. The most common forms of IRIS occur in association with tuberculosis and chronic viral and invasive fungal infections. Multiple IRIS in a patient is extremely rare. Our patient had multiple manifestations of IRIS, in the form of cryptococcal meningitis, toxoplasmosis and Cytomegalovirus (CMV) retinitis after the initiation of highly active antiretroviral therapy.

Item Type: Article
Uncontrolled Keywords: Immune reconstitution inflammatory syndrome (IRIS), HIV,Cryptococcal Meningitis, Toxoplasmosis, Cytomegalovirus (CMV) retinitis
Subjects: Medicine > KMC Mangalore > Paediatrics
Medicine > KMC Mangalore > Medicine
Depositing User: KMCMLR User
Date Deposited: 17 Nov 2012 06:28
Last Modified: 17 Nov 2012 06:28
URI: http://eprints.manipal.edu/id/eprint/77585

Actions (login required)

View Item View Item